MAUDE Adverse Event Report: BECTON DICKINSON KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Catalog Number 400273
Medical Device Problem Codes Material Fragmentation (1261); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer was using perisafe kit, in procedure customer try to retract catheter ,initially it was getting streached and later it got broken inside.Customer has not shared the physical sample, only shared defects in photo.2) as per customer there is no harm to patient/caregiver.3) no.4) during the use.5) no, they have discarded the sample.6) no details shared by the customer.7) this customer is using this product ( perisafe-400273) since 8-10 years, he never faced such issues earlier , so he is also curious why this happened ??? is there any change happened in product materials or is this issue with this batch stocks only.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Device problem code: a040103 - material fragmentation patient problem code: f26 ¿ no health consequences or impact.
 
Additional Manufacturer Narrative
Two photos received by our quality team for investigation.Through visual inspection, it is observed an epidural catheter in which the front end of the catheter seems stretched and broken (torn).Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.It is important to follow instructions for this product, to avoid damage to the catheter, do not withdraw the catheter through the needle once the catheter has passed beyond the epidural needle tip.Also, in the caution section indicates: do not withdraw catheter through needle.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description
Additional information received.Customer was using perisafe kit, in procedure customer try to retract catheter, initially it was getting stretched and later it got broken inside.Status of physical sample details if sample was shipped, please share the tracking details.Was there any harm to the patient/caregiver? (detail).Was there exposure to blood or chemotherapy to mucous membranes or skin? (detail).Was the reported incident noticed before, during or after use? is sample available? if yes, please ship.Was there a need for medical and/or surgical intervention due to the incident (imaging tests, surgery, medication administration, etc.)? (detail).Provide any additional details.Customer has not shared the physical sample, only shared defects in photo.As per customer there is no harm to patient/caregiver.No.During the use.No, they have discarded the sample.No details shared by the customer.This customer is using this product (perisafe-400273) since 8-10 years, he never faced such issues earlier, so he is also curious why this happened? is there any change happened in product materials or is this issue with this batch stocks only?.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Request received via email from the fda mdr data systems team on july 16th, 2024 to update the udi, as it was previously submitted incomplete, for this mdr (2618282-2023-00088) within 14 days.This submission is to complete this request.D4 udi corrected to: (b)(4).
 
Event or Problem Description
No additional information.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17981503
Report Number2618282-2023-00088
Device Sequence Number19459102
Product Code CAZ
UDI-Device Identifier30382904002733
UDI-Public(01)30382904002733(17)280229(10)3055650
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400273
Device Lot Number3055650
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer11/15/2023
07/16/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/15/2023
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown